I had a horrible migraine today. When I took the second dose of Axert, I got some relief. It was like flipping a switch; from full out headache to full out relapse. Anybody else ever have this happen? Will the "relapse" go away?
I had the headache start rather suddenly about 1:30. It was on an axis between the bridge of my nose and where a baby wouldhave the front soft spot. It was raidatin in both directions. Axert is a triptan for Migrane (migraine).
I have been having come and go old symptoms for the last 5 days of so. I had not had any MS symptoms today before the headache. I took the first dose of Axert and then the second dose one hour later as customary if needed. the first dose did not do much. Within 30 minutes of the second dose, the nausia, light sensativity, noise sensativity went away and the headache was no worse than a mild daily garden variety headache.
Within 5 minutes of sitting up, The right side of my face began to hurt (TN) in places and the rest of that side including my tounge went to sleep. All of this os old stuff. My face was drooping on the right as well. My neck was stiff on that sade too. all of that is old.
I have had some mild trouble over the last few years with my right upper arm and fore arm feeling tired. I sometimes tend to drop things because I dont know how tight I am gripping. This is not usually too bad. Over the last few days, it has been more pronounced in the afternoons.
today after the headache, when I sat up, Two of the large muscles in my upper right arm were extremely heavy, the muscle on the outside (top) of my lower arm, and the thubm and fore finger felt really strange. Not exactly asleep, but as if novacane were wearing off. I had more numbness in my face, lips , and ear than normal without a relapse. However the feeling in my finger and thumb has never been like that. Two days ago when I had symptoms flerting with me my right ear was ringing. I thought it was my trigeminal nerve bothering me because I had my teeth cleaned last week.
I know this is long. I have been questioning wether a relapse was comming on or wether I was just being too busy. symptoms were comming and staying from noonish until after I went to bed, but I was waking up in the morning with only fatigue. After treating the Migraine(sp?) today, all of the symptoms that have been flerting around came on strong all at once, and stronger than they have been all week.
I took the second dose at 3:15 and began to sit up at 3:45. At 7:45 or 8, I began to feel kind of normal. My thumb and fore finger are mostly better. I still have some drooping and pulling of the face and a dull ache in my jaw and ear and neck. The arm muscles are tired, but not actually hurting.
I hear you about picking MS over a stroke- be sure to keep track of this and ask your doctor if this happens again. I'm not sure that the drug would set off the MS symptoms as you seem to be asking, but rather the migraine was part of your MS - at least that is my totally uneducated guess. I am fortunate I rarey get headaches and have never had a migraine that I know of... and I think I would know.
My guess too is that the headache was part and parcel of the whole thing you are experiencing, especially since you'd been having off and on symptoms for several days before it started. If you're still having symptoms during the next few days, then a call to your neuro is in order. It might be a real relapse.
I used to get migraines fairly often, but haven't had one since menopause, which is a pretty common thing, I understand. My sister, though, has been plagued with much worse migraines most of her life, causing real debility. Sumatriptan (Immitrex), especially when injected, has been a lifesaver for her. I'm so glad when something really works, and fast.
Migraines stink. What are the side effects of your migraine medicine? Sounds similar to the side effects I experience with migraine medicine. Too much migraine medicine can cause strokes so make sure you never take more than you should. My pharmacist told me how to take my medicine better than the Doctor did. These medicines can also cause rebounds of migraines so I try to only take them if I am going to throw up badly. I stopped taking mine so much and I hardly use it now.
So far this morning, ( I have only been up 30 min), I am doing ok. I am suposed to make dinner for the youth at church tonight. I am going to prepare it this morning so that anyone can throw it in the oven to heat later.
Saw my neuro today. Definately a relapse. He said that he suspects that the inflamation (inflammation) from the relapse is triggering the migrane (migraine). He gave me a narcotic to take if the first dose of Axert (the triptan) does not work.
I am starting 3 days ot solumedrol at home tomorrow. I have 2 new symptoms, so he wants to look for new dammage. He ordered an MRI for 2 weeks form now. I am not sure why he wanted to postpone it for 2 weeks. I know that I get a "free appointment" so that he can read it with me there. I guess he wants to see me again in 2 weeks.
HE also ordered testing for memory and such. He suspects that my first application for disability will be denied, and he wants a paper trail for what he already knows to be true before the appeal.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.